Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 349, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 15, 2024, 4:28 PM CDT for Randolph County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2024, 4:28 PM CDT (21:28 UTC)
- Expired
- Aug 15, 2024, 4:43 PM CDT
- In force
- 15 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Randolph County, IL
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:29 PM CDT, 1 hour 59 minutes earlier. Its key messages:
- Scattered thunderstorms, some severe, are expected to develop this afternoon mainly across portions of southeast Missouri and southwestern Illinois. Damaging winds and large hail are the primary threats although locally heavy rain is also possible.
- Later this evening, strong to severe storms expected to develop ahead of an approaching cold front across northeast Missouri and west central Illinois as it moves southeast. Main threats will be damaging winds and large hail.
- Our stretch of wet weather ends with the cold front early Friday morning as drier conditions are expected this weekend and into next week. Temperatures will be a bit below normal for this time of year.
Area forecast discussion, Aug 15, 2:29 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 229 PM CDT Thu Aug 15 2024 .KEY MESSAGES... - Scattered thunderstorms, some severe, are expected to develop this afternoon mainly across portions of southeast Missouri and southwestern Illinois. Damaging winds and large hail are the primary threats although locally heavy rain is also possible. - Later this evening, strong to severe storms expected to develop ahead of an approaching cold front across northeast Missouri and west central Illinois as it moves southeast. Main threats will be damaging winds and large hail. - Our stretch of wet weather ends with the cold front early Friday morning as drier conditions are expected this weekend and into next week. Temperatures will be a bit below normal for this time of year. && .SHORT TERM... (Through Late Friday Night) Issued at 226 PM CDT Thu Aug 15 2024 Morning activity has diminished. Now focus shifts to the afternoon hours into tonight. With outflow boundaries across southern portions of Missouri and atmosphere recovering in this area, per latest SPC mesoscale analysis surface based CAPEs are 2000-3500 J/kg. Also, the latest visible satellite imagery indicating cu development in this area. So expect storms will develop in the next hour or so. In the meantime, the cold front has moved into northwestern Missouri as of 18z. Latest CAMs still indicate better forcing along the advancing cold front with storms firing up after 00z Friday over northern Missouri. This round of storms will reach the I-70 corridor between 04z-05z Friday then exit the forecast area between 10z and 12z Friday. The primary threats with thunderstorms this afternoon and evening will be damaging winds and large hail. Also, with PWATs between 1.5 and 2 inches, especially south of I-70, could see locally heavy rainfall at times. As the cold front exits the forecast area during the morning on Friday, much drier air will move into the region. The colder air will be lagging behind so highs on Friday will be similar to today, in the upper 80s to mid 90s. As an upper level low moves into the Great Lakes region, we will remain in northwest flow aloft, so a secondary shortwave will move through the area Friday night with a low chance of showers and a few storms, mainly south of I-70. Byrd && .LONG TERM... (Saturday through Next Thursday) Issued at 226 PM CDT Thu Aug 15 2024 For the remainder of the forecast period, upper level ridge builds over the Rockies this weekend while the trough over the Great Lakes makes very slow progress to the east. Thus we will remain in northwest flow aloft with dry and slightly cooler weather expected through the weekend and into next week. Byrd && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1225 PM CDT Thu Aug 15 2024 Morning activity as well as MVFR/IFR ceilings have lifted and moved out of TAF sites as of 17z. Next round of showers and storms will move into TAF sites as cold front moves through. Added vicinity thunderstorm mention at KUIN between 02z and 06z Friday, KCOU and KJEF between 03z and 07z Friday, and St. Louis metro area TAFs between 05z and 09z Friday. Otherwise, south winds will veer to the southwest to west as front moves through. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 15, 2:33 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 233 PM CDT Thu Aug 15 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 233 PM CDT Thu Aug 15 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through tonight with severe thunderstorms possible mainly this afternoon and evening. Damaging winds and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a very low chance for thunderstorms in parts of the area on Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.